Asked in
Conditions and Diseases
Medication and Drugs

How do you treat a Lamictal rash without stopping the medication?

Answer

User Avatar
Wiki User
January 07, 2018 2:40AM

Short , you cant without a certain degree of risk. The best remedy for allergic reactions (which is what the lamictal rash is) (without going to the hospital)is prednisone along with benadryl. However, you cannot stay on the drug while taking these. These are given to end the allergic reaction. If you take more lamictal it will make the rash worse and put you at high risk for Stevens-Johnson Syndrome. This is potentially fatal. Whatever you are taking lamictal for, death would be much worse so give it up for now. Even though I got the rash and had to stop, now I'm back on it. My doctor and I had to start taking it in super low doses and work agonizingly slowly up to higher doses. But I'm back on it. Perhaps you can do the same with your doctor.

  • If anyone takes Lamictal for Bi-polar, check with your "Doc" about valproic acid.
  • Son's pediatrician said to put hydrocortozone on it. (A couple days later (a raised dosage later) he developed small round blisters (water filled) on his legs and I noticed that the skin on his feet (around toes) and palms of his hands was peeling off. We called the neurologist again and she said to take him off the medication immediately.)
  • There is a really good psychiatrist (Dr. Phelps) who has about one hundred or so pages on the net about various bi-polar meds, what types to take, the reactions to expect, etc. Also, go onto the site entitled "Crazy Meds". The author has a number of afflictions and gives you the low down on most meds along with the not so heard of reactions/allegies. It's fabulous.
  • I ramped up from 25mg to 200. at 200 I started having a sandpaper/orange-peel looking rash but mostly on the left side of my face, left leg, etc. It is eased somewhat with 1% hydrocortisone cream but dropping down to 100 until the Dr. can figure out what to do.

ALL my medical books say a rash from Lamictal can be very serious and stopping the medication is the only treatment for the rash. ALSO, the doctor should be notified IMMEDIATELY and be made aware of the rash. The doctor will probably discontinue the medication.

Always stop taking the medication when you get a rash, since the reaction continues for several days until the medicine is gone from the system. Benedryl is a good thing to take to help alleviate the symptoms. But, as stated above, always contact your doctor, especially for meds that treat chronic conditions.

My

I think SKIN CAP. The product for the treatment of psoriasis and other skin diseases for external use only. The active substance - zinc nutritional - has antimicrobial and anti fungal activity. There is a bacteriologist impedes reproduction of bacteria.